|Facial Fillers now put off
Sep 4, 2008
I just read that one persons reaction to the facial filler Sculptra and having to now deal these 100's of bumps. You mention this reaction is *rare*. How rare and how long will he likely have to live with this? It's hard enough living with HIV and all the side effects that it and the meds cause but this sounds like something I'm now not willing to risk. Sigh... always something I guess. :-(
Richard in Redwood City, CA
| Response from Dr. Young
Thanks for your post Richard.
Having "bumps" after Sculptra is a rare, but well characterized complication. This is usually prevented by preparing the medication in a larger volume of fluid and by massaging the injected sites.
It would be very, very unusual to have "hundreds" of bumps in the hands of an experienced Sculptra provider. We've been using Sculptra for our patients for a while now and have yet to have a patient develop a nodule. Indeed, most patients are actually quite happy with the results -- a reduction in the severity of the lipoatrophy appearance.
Fortunately, since Sculptra is only a semi-permanent treatment, the nodules should disappear with time -- though not quickly. I'd expect the nodules to last for several months.
If you're uncomfortable with risks, you should never entertain an elective medication or treatment -- this includes Sculptra and lots of other things.
I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.